Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 8, 2025, 5:49 PM CDT for Maverick County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2025, 5:49 PM CDT (22:49 UTC)
- Expired
- May 8, 2025, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 67 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:20 PM CDT | FLASH FLOOD | 1 Se Eagle Pass, TX | *** 1 FATAL *** Flash flooding occurred in Eagle Pass, which included water entering some homes and a vehicle high water rescue. Another vehicle was swept into a canal near Roosevelt Street and Austin Street. The car became lodged under a bridge at Wilson Stre |
| May 8, 6:20 PM CDT | FLASH FLOOD | 1 Se Eagle Pass, TX | Flash flooding occurring in Eagle Pass. Water into some homes and vehicle high water rescues have occurred. A vehicle was swept into a canal near Roosevelt Street and Austin Street. |
| May 8, 6:55 PM CDT | FLASH FLOOD | 2 Se Eagle Pass, TX | Flooding occurring along El Indio Highway near Memo Robinson Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
082
WGUS54 KEWX 082249
FFWEWX
TXC323-090300-
/O.NEW.KEWX.FF.W.0008.250508T2249Z-250509T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
549 PM CDT Thu May 8 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Central Maverick County in south central Texas...
* Until 1000 PM CDT.
* At 549 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Eagle Pass, Chula Vista, Rosita, Las Quintas Fronterizas, Eidson
Road, Fabrica, Siesta Acres, Seco Mines and Elm Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2864 10046 2866 10048 2866 10050 2871 10051
2874 10051 2875 10052 2876 10052 2876 10053
2877 10053 2882 10043 2880 10037 2871 10033
2862 10031 2858 10040 2859 10040 2859 10041
2862 10045 2864 10045
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CJM/OAKS2 follow-up statements
633
WGUS74 KEWX 090027
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
727 PM CDT Thu May 8 2025
TXC323-090300-
/O.CON.KEWX.FF.W.0008.000000T0000Z-250509T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maverick TX-
727 PM CDT Thu May 8 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR CENTRAL MAVERICK COUNTY...
At 727 PM CDT, emergency management reported thunderstorms producing
heavy rain in Eagle Pass. Between 2 and 4 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Eagle Pass, Chula Vista, Rosita, Las Quintas Fronterizas, Eidson
Road, Fabrica, Siesta Acres, Seco Mines and Elm Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2864 10046 2866 10048 2866 10050 2871 10051
2874 10051 2875 10052 2876 10052 2876 10053
2877 10053 2882 10043 2880 10037 2871 10033
2862 10031 2858 10040 2859 10040 2859 10041
2862 10045 2864 10045
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CJM004
WGUS74 KEWX 090255
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
955 PM CDT Thu May 8 2025
TXC323-090305-
/O.EXP.KEWX.FF.W.0008.000000T0000Z-250509T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maverick TX-
955 PM CDT Thu May 8 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
CENTRAL MAVERICK COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 2864 10046 2866 10048 2866 10050 2871 10051
2874 10051 2875 10052 2876 10052 2876 10053
2877 10053 2882 10043 2880 10037 2871 10033
2862 10031 2858 10040 2859 10040 2859 10041
2862 10045 2864 10045
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:08 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 8, 2:08 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 208 PM CDT Thu May 8 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Friday night) Issued at 205 PM CDT Thu May 8 2025 Key Message: - Strong to severe storms late this afternoon and evening Showers and thunderstorms have mainly stayed on the periphery of the CWA today, but are expected to move over the area this afternoon and evening as a shortwave shifts east. Convective parameters support strong to severe storms with large hail and damaging wind gusts the main threats. In the far west, some storms may cross over the Rio Grande as supercells with very large hail over two inches possible. As this activity moves southeast this evening, storms may form into more of a line as they move across the area. Additionally, locally heavy rainfall will be possible with this activity which could lead to isolated flooding. WPC has maintained their level 1 of 4 risk for excessive rainfall, mainly in the western half of the CWA. The bulk of activity will be out of our area a little after midnight with drier weather in the forecast for Friday. That said, some hi-res guidance is generating some very isolated activity over Texas tomorrow afternoon around peak heating, but have capped PoPs around 14 percent at this time. Northerly wind will be breezy tomorrow keeping highs on the cooler side from the upper 70s north and in the 80s elsewhere. && .LONG TERM... (Saturday through Thursday) Issued at 205 PM CDT Thu May 8 2025 Key Message: - The heat is on next week with highs ranging from the 90s up to 105 There is a slight chance for showers and isolated thunderstorms mainly along and east of Highway 77 on Saturday. Otherwise, dry weather is forecasted for Saturday and Sunday. High temperatures over the weekend range from mid to upper 70s to lower 80s across the Hill Country and southern Edwards Plateau and mid to upper 80s across the rest of the local area. Can't rule out a few locations along the Rio Grande reaching the lower 90s. Dry weather conditions continue for the work week as an upper level ridge builds across the local area. A warming trend is expected through this period with highs getting into the mid to upper 90s across most locations across the local area and up to the 100 to 105 range along the Rio Grande. && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Thu May 8 2025 Showers and thunderstorms will move over the area this afternoon and evening. DRT/SAT/SSF will have the best chances to see thunderstorms and TEMPO groups have been added. Lesser chances are seen for AUS as they may be on the northern edge of any activity. Ceilings look to remain VFR except with TSRA/SHRA. East to northeast wind will gust to 25 knots at times with wind shifting from the north this evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 83 61 81 / 30 10 0 10 Austin Bergstrom Intl Airport 64 83 59 80 / 30 10 0 10 New Braunfels Muni Airport 63 85 60 82 / 30 10 0 10 Burnet Muni Airport 61 81 57 80 / 30 10 0 10 Del Rio Intl Airport 64 88 62 87 / 50 10 0 0 Georgetown Muni Airport 62 81 59 80 / 30 10 0 10 Hondo Muni Airport 62 84 59 82 / 50 10 0 10 San Marcos Muni Airport 63 84 59 81 / 30 10 0 10 La Grange - Fayette Regional 64 82 59 80 / 20 10 0 10 San Antonio Intl Airport 64 85 62 81 / 40 10 0 10 Stinson Muni Airport 66 86 63 83 / 40 10 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...27 Long-Term...17 Aviation...27
In the hours before
Special weather statement, May 8, 2:36 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
236 PM CDT Thu May 8 2025
TXZ183-082030-
Val Verde TX-
236 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of west central Val
Verde County through 330 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Langtry, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Langtry and Shumla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2984 10139 2970 10138 2975 10142 2977 10140
2975 10144 2978 10145 2979 10147 2976 10154
2981 10155 2980 10157 2977 10158 2977 10163
2976 10164 2977 10166 2976 10171 2978 10176
2983 10176
TIME...MOT...LOC 1935Z 267DEG 13KT 2971 10174
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 3:36 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
336 PM CDT Thu May 8 2025
TXZ217-082130-
Maverick TX-
336 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of northeastern
Maverick County through 430 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paloma, or 17 miles northeast of Eagle Pass. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paloma and Darling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2886 10048 2909 10036 2908 10036 2908 10011
2894 10011 2877 10029
TIME...MOT...LOC 2036Z 214DEG 3KT 2891 10032
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 3:50 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
350 PM CDT Thu May 8 2025
TXZ217-082145-
Maverick TX-
350 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of central Maverick
County through 445 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Eagle Pass, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Pass, Chula Vista, Radar Base, Rosita, Siesta Acres, Eidson
Road, Fabrica, Elm Creek, Las Quintas Fronterizas, and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2864 10045 2864 10046 2866 10050 2871 10051
2874 10051 2876 10053 2880 10053 2882 10055
2883 10058 2885 10057 2891 10047 2866 10029
2862 10045
TIME...MOT...LOC 2050Z 245DEG 10KT 2868 10066
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CJMSpecial weather statement, May 8, 4:02 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
402 PM CDT Thu May 8 2025
TXZ218-228-082200-
Dimmit TX-Zavala TX-
402 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of north central Dimmit
and southwestern Zavala Counties through 500 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cometa, or near Crystal City, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crystal City, Las Colonias, Winter Haven, and Chula Vista-River Spur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2853 9989 2875 10008 2895 9979 2869 9965
TIME...MOT...LOC 2101Z 245DEG 9KT 2867 9993
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 4:16 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
416 PM CDT Thu May 8 2025
TXZ217-218-228-082215-
Maverick TX-Dimmit TX-Zavala TX-
416 PM CDT Thu May 8 2025
...Strong thunderstorms will impact portions of northern Maverick,
northwestern Dimmit and Zavala Counties through 515 PM CDT...
At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Eagle Pass to near Las
Colonias. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Pass, Crystal City, La Pryor, Batesville, Chula Vista, Paloma,
Washer, Las Colonias, Winter Haven, Cometa, Radar Base, Rosita, Chula
Vista-River Spur, Fabrica, Las Quintas Fronterizas, Siesta Acres,
Eidson Road, Farias Lake, Elm Creek, and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2858 10040 2861 10045 2864 10045 2864 10047
2867 10050 2871 10051 2874 10051 2876 10053
2880 10053 2883 10055 2908 10031 2909 9942
2853 9992
TIME...MOT...LOC 2116Z 230DEG 19KT 2874 10059 2875 9977
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMLocal storm report, May 8, 4:40 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
440 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst 14 N Seminole Canyon St 29.89N 101.27W
05/08/2025 M59 MPH Val Verde TX Mesonet
Mesonet station TWB98 Gray Ranch.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| May 8, 1:47 PM CDT | Special Weather Statement | EWX | Val Verde | 43 min |
| May 8, 1:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 77 min |
| May 8, 2:36 PM CDT | Special Weather Statement | EWX | Val Verde | 54 min |
| May 8, 3:36 PM CDT | Special Weather Statement | EWX | Maverick | 54 min |
| May 8, 3:50 PM CDT | Special Weather Statement | EWX | Maverick | 55 min |
| May 8, 4:02 PM CDT | Special Weather Statement | EWX | Zavala | 58 min |
| May 8, 4:16 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 59 min |
| May 8, 4:27 PM CDT | Areal Flood Advisory | EWX | Maverick | 82 min |
| May 8, 5:02 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 58 min |
| May 8, 5:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 47 min |
| May 8, 5:45 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 60 min |
| May 8, 6:02 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| May 8, 6:07 PM CDT | Special Weather Statement | EWX | Frio | 38 min |
| May 8, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 53 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.